MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿ SLIDE PROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD PREPSTAIN¿ SLIDE PROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 490407
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd prepstain¿ slide processor's specimen dripped out and created cross-contamination.As a result, the specimens had to be rerun.There was no indication that the erroneous results were reported to clinicians, and there was no report of adverse patient impact.The following information was provided by the initial reporter: "customer requesting dispatch due to dripping specimen.There was contamination." "were any pts treated based on erroneous results? no, when the cross contamination was seen, they reran the specimens.Did the wrong treatment harm the patient? no.".
 
Event or Problem Description
It was reported that the bd prepstain¿ slide processor's specimen dripped out and created cross-contamination.As a result, the specimens had to be rerun.There was no indication that the erroneous results were reported to clinicians, and there was no report of adverse patient impact.The following information was provided by the initial reporter: "customer requesting dispatch due to dripping specimen.There was contamination."."- were any pts treated based on erroneous results? no, when the cross contamination was seen, they reran the specimens.- did the wrong treatment harm the patient? no".
 
Additional Manufacturer Narrative
H.6.Investigation: complaint reports contamination on prepstain (catalog number 490407) serial number (b)(6).Complaint alleges instrument is dripping specimen, no erroneous results were reported and no harm to the patient.Service reconnected the diti tubing and then observed a completed slide preparation run without any issues or errors.Post intervention the instrument was left operating normally.Root cause is attributed to faulty tubing connection to diti.This complaint is a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2012.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "contamination / foreign matter.".

Brand Name
BD PREPSTAIN¿ SLIDE PROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13359371
Report Number1119779-2022-00119
Device Sequence Number13871888
Product Code MKQ
UDI-Device Identifier00382904904074
UDI-Public00382904904074
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number490407
Device Catalogue Number490407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer04/03/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown